Tennessee, 2010

Flash Flood and Hail in Tennessee, April 7, 2010

April 7, 2010 · NWS MEG · 8 events in 6 counties and zones

A cold front moved through the Mid-South during the afternoon and evening hours of April 7th, 2010. Showers and thunderstorms developed out ahead of the front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A cold front moved through the Mid-South during the afternoon and evening hours of April 7th, 2010. Showers and thunderstorms developed out ahead of the front. Some storms became severe producing large hail, damaging winds, and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 7, 5:44 PM CST, 51 minutes earlier.

Area forecast discussion, Apr 7, 5:44 PM CST, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
644 PM CDT WED APR 7 2010

.UPDATE...

UPDATED FOR 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT WED APR 7 2010/

DISCUSSION...

COLD FRONT CURRENTLY STRETCHES FROM ST. LOUIS TO LITTLE ROCK.
SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER CENTRAL
ARKANSAS AND MOVING INTO EASTERN ARKANSAS AT THIS TIME . THESE SHOWERS
AND STORMS ARE DEVELOPING RIGHT ALONG THE FRONT. ADDITIONAL
DEVELOPMENT SHOULD CONTINUE TO OCCUR OVER THE NEXT COUPLE OF HOURS
AS PEAK DAYTIME HEATING WILL PROVIDE A MOIST UNSTABLE AIRMASS FOR
THE STORMS TO INITIATE. EXPECT SOME STORMS TO BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. HOWEVER CAN/T
RULE OUT AN ISOLATED TORNADO. EVENTUALLY WHATEVER STORMS ARE ONGOING
WILL MERGE INTO A LINE DURING THE EVENING HOURS. THE SEVERE THREAT
WILL GRADUALLY DIMINISH AFTER SUNSET AS WE LOSE INSTABILITY.
ALSO...STRONG WINDS AHEAD OF THE FRONT SHOULD DIE DOWN OVER THE NEXT
HOUR OR TWO. WILL KEEP WIND ADVISORY GOING FOR NOW. COOLER AIR WILL
FILTER IN BEHIND THE FRONT LATER THIS EVENING. IN ADDITION...SOME CLEARING
COULD COME BEHIND THE FRONT ACROSS EASTERN ARKANSAS AFTER MIDNIGHT.
LOWS WILL RANGE FROM AROUND 50 DEGREES ACROSS NORTHEAST ARKANSAS TO
AROUND 60 DEGREES ACROSS PORTIONS OF NORTHEAST MISSISSIPPI.

LINGERING SHOWERS COULD CONTINUE INTO THURSDAY MORNING ACROSS
NORTHEAST MISSISSIPPI AND PORTIONS OF WEST TENNESSEE NEAR THE
TENNESSEE RIVER. OTHERWISE...SFC HIGH PRESSURE WILL BEGIN TO BUILD
INTO THE CWA. ANY CLEARING THAT OCCURRED BEHIND THE FRONT WILL
QUICKLY FILL IN AS STRATO-CU DEVELOPS OVER THE AREA. IN
FACT...EASTERN AREAS WILL LIKELY STAY MOSTLY CLOUDY. HIGHS WILL BE
MUCH COOLER WITH READINGS IN THE LOWER TO MID 60S.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...SFC HIGH PRESSURE WILL SIT
OVER THE MIDSOUTH. EXPECT MAINLY MOSTLY CLEAR SKIES ALTHOUGH SOME
STRATOCU COULD DEVELOP ON FRIDAY. LOWS WILL REMAIN CHILLY WITH
READINGS IN THE MID 30S TO MID 40S. WILL NEED TO MONITOR FOR
POTENTIAL FROST/FREEZE ADVISORIES/WARNINGS THURSDAY NIGHT AND
POSSIBLY AGAIN FRIDAY NIGHT ESPECIALLY FOR PORTIONS OF WEST
TENNESSEE. HIGHS ON FRIDAY WILL BE IN THE MID 60S TO AROUND 70
DEGREES.

THE WEEKEND...SFC HIGH PRESSURE WILL SHIFT EAST AS AN UPPER LEVEL
RIDGE OF HIGH PRESSURE BEGINS TO BUILD OVER THE MIDSOUTH. THIS WILL
ALLOW WARMER TEMPERATURES TO RETURN TO THE AREA. HIGHS WILL BE IN THE
70S WITH LOWS IN THE 40S AND 50S.

MONDAY THROUGH THE END OF THE FORECAST PERIOD...UPPER RIDGE WILL
REMAIN OVER THE MIDSOUTH. THIS WILL KEEP CONDITIONS WARM AND DRY.
HIGHS WILL BE IN THE 70S POSSIBLY REACHING INTO THE LOWER 80S WITH LOWS IN
THE 50S.

KRM

&&

.AVIATION...

00Z TAF CYCLE

LINE OF THUNDERSTORMS ALONG AND WEST OF THE MS RIVER AT TAF
ISSUANCE TIME WILL CONTINUE TO PUSH EAST ACROSS THE MIDSOUTH THIS
EVENING. THE LINE SHOULD REACH KMEM BY 0045Z...KMKL BY
03Z...AND KTUP BY 06Z. GUSTY WINDS TO 30 KNOTS SHOULD ACCOMPANY
THIS LINE...WITH A SMALL POSSIBILITY OF 40+ KNOT GUSTS. WILL NEED
TO MONITOR FOR AIRPORT WEATHER WARNING FOR KMEM OVER THE NEXT
HOUR.

RESIDUAL SHOWERS WILL CONTINUE BEHIND THE LINE FOR A FEW
HOURS...THEN TAPER OFF LATER TONIGHT. MVFR CIGS WILL LIKELY
CONTINUE INTO THURSDAY MORNING...BEFORE BECOMING VFR BY EARLY
AFTERNOON.

SOUTH WINDS TONIGHT WILL SHIFT WEST TONIGHT AND NORTHWEST
THURSDAY...REMAINING GUSTY.

KJBR ASOS IS SCHEDULED FOR MAINTENANCE TONIGHT BETWEEN 05 AND
10Z...SO ADDED AMD NOT SKED FOR THAT TIME.

BORGHOFF

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  53  62  43  68 /  90  10   0   0
MKL  54  61  35  65 / 100  10   0   0
JBR  50  60  39  67 /  60  10   0   0
TUP  58  64  40  67 / 100  30   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 7, 2:40 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CDT WED APR 7 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
340 PM CDT WED APR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT
ACROSS THE ENTIRE MID-SOUTH. A SLOW MOVING LINE OF SHOWERS AND
THUNDERSTORMS WILL MOVE THROUGH THE MIDSOUTH MAINLY THIS AFTERNOON
AND EVENING. A FEW THUNDERSTORMS MAY REACH SEVERE LIMITS...WITH
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. AN ISOLATED
TORNADO IS ALSO POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL
MAY LEAD TO INCREASED RISK OF FLASH FLOODING.

A WIND ADVISORY HAS BEEN ISSUED FOR EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...EXTREME WEST TENNESSEE AND NORTHWEST MISSISSIPPI THROUGH
7 PM CDT. SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN
BE EXPECTED THIS AFTERNOON ACROSS THE ADVISORY AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH PRESSURE WILL BUILD OVER THE MIDSOUTH THURSDAY THROUGH
SATURDAY. CALM WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID
30S ACROSS PORTIONS OF WEST TENNESSEE AND EXTREME NORTHEAST
MISSISSIPPI FRIDAY MORNING AND POSSIBLY AGAIN SATURDAY MORNING.
FROST MAY DEVELOP IN THESE LOCATIONS AS A RESULT. FROST ADVISORIES
MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

KRM

In the hours before

Local storm report, Apr 7, 4:18 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
518 PM CDT WED APR 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             MARMADUKE               36.19N 90.39W
04/07/2010  E1.75 INCH       GREENE             AR   LAW ENFORCEMENT

            DIME SIZE TO GOLF BALL SIZE HAIL REPORTED IN MARMADUKE.

0415 PM     TSTM WND DMG     MARMADUKE               36.19N 90.39W
04/07/2010                   GREENE             AR   LAW ENFORCEMENT

            SEVERAL TREE LIMBS DOWN AND 2 MOBILE HOME TRAILERS WERE
            DESTROYED. 3 HOUSES ALSO HAD ROOF AND SIDING DAMAGE ALONG
            WITH SEVERAL COMMERCIAL BUILDINGS.

0416 PM     TSTM WND GST     MARMADUKE               36.19N 90.39W
04/07/2010  E60.00 MPH       GREENE             AR   PUBLIC

0422 PM     HAIL             RECTOR                  36.26N 90.29W
04/07/2010  E1.00 INCH       CLAY               AR   TRAINED SPOTTER

0455 PM     HAIL             CLARKTON                36.45N 89.97W
04/07/2010  E0.75 INCH       DUNKLIN            MO   PUBLIC

&&

MHR
Local storm report, Apr 7, 4:32 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
532 PM CDT WED APR 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             10 N PARAGOULD          36.20N 90.51W
04/07/2010  E0.75 INCH       GREENE             AR   PUBLIC

0348 PM     HAIL             10 N PARAGOULD          36.20N 90.51W
04/07/2010  E1.00 INCH       GREENE             AR   PUBLIC

            QUARTER HAIL COVERING THE GROUND. ESTIMATED WINDS OF 50
            MPH.

0405 PM     HAIL             2 N PARAGOULD           36.08N 90.51W
04/07/2010  E1.75 INCH       GREENE             AR   TRAINED SPOTTER

            GOLF BALL HAIL LASTED FOR 30 SECONDS. A TREE WAS REPORTED
            DOWN ON A HOUSE.

0407 PM     HAIL             10 N PARAGOULD          36.20N 90.51W
04/07/2010  E0.88 INCH       GREENE             AR   PUBLIC

0415 PM     TSTM WND DMG     MARMADUKE               36.19N 90.39W
04/07/2010                   GREENE             AR   LAW ENFORCEMENT

            SEVERAL TREE LIMBS DOWN AND 2 MOBILE HOME TRAILERS WERE
            DESTROYED. 3 HOUSES ALSO HAD ROOF AND SIDING DAMAGE ALONG
            WITH SEVERAL COMMERCIAL BUILDINGS.

0415 PM     HAIL             MARMADUKE               36.19N 90.39W
04/07/2010  E1.75 INCH       GREENE             AR   LAW ENFORCEMENT

            DIME SIZE TO GOLF BALL SIZE HAIL REPORTED IN MARMADUKE.

0416 PM     TSTM WND GST     MARMADUKE               36.19N 90.39W
04/07/2010  E60.00 MPH       GREENE             AR   PUBLIC

0422 PM     HAIL             RECTOR                  36.26N 90.29W
04/07/2010  E1.00 INCH       CLAY               AR   TRAINED SPOTTER

0455 PM     HAIL             CLARKTON                36.45N 89.97W
04/07/2010  E0.75 INCH       DUNKLIN            MO   PUBLIC

0528 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
04/07/2010                   CRAIGHEAD          AR   EMERGENCY MNGR

            2-3 INCHES OF WATER OVER SEVERAL ROADWAYS ACROSS THE
            CITY.

&&

MHR
Special weather statement, Apr 7, 4:45 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CDT WED APR 7 2010

ARZ009-018-026-028-MOZ113-115-072315-
CRAIGHEAD AR-MISSISSIPPI AR-CLAY AR-GREENE AR-DUNKLIN MO-PEMISCOT MO-
545 PM CDT WED APR 7 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...

  SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  EASTERN GREENE COUNTY IN EASTERN ARKANSAS...
  NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 5 MILES WEST OF KENNETT TO 3
MILES SOUTHEAST OF MONETTE AT 545 PM CDT...MOVING NORTHEAST AT 50
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE...MISSISSIPPI AND
PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...
CARUTHERSVILLE...GOSNELL...HAYTI...KENNETT...LEACHVILLE...MANILA...
MARMADUKE...MONETTE...SENATH AND STEELE...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
Special weather statement, Apr 7, 5:28 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CDT WED APR 7 2010

ARZ028-036-MOZ115-TNZ001-002-019-020-048>051-088-080015-
MISSISSIPPI AR-CRITTENDEN AR-PEMISCOT MO-CROCKETT TN-LAUDERDALE TN-
GIBSON TN-SHELBY TN-LAKE TN-OBION TN-HAYWOOD TN-DYER TN-TIPTON TN-
628 PM CDT WED APR 7 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...

  NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  DYER COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  LAKE COUNTY IN NORTHWEST TENNESSEE...
  OBION COUNTY IN NORTHWEST TENNESSEE...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
  WESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 15 MILES NORTH OF TIPTONVILLE
TO 19 MILES WEST OF GILMORE AT 627 PM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN...CROCKETT...DYER...GIBSON...HAYWOOD...LAKE...
LAUDERDALE...MISSISSIPPI...OBION...PEMISCOT...SHELBY AND TIPTON
COUNTIES...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CHISHOLM LAKE...CORONEE
LAKE...OPEN LAKE...REELFOOT LAKE...SUNK LAKE...THE CHUTE AND
WAPANOCCA LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
Local storm report, Apr 7, 5:52 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
652 PM CDT WED APR 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             10 N PARAGOULD          36.20N 90.51W
04/07/2010  E0.75 INCH       GREENE             AR   PUBLIC

0348 PM     HAIL             10 N PARAGOULD          36.20N 90.51W
04/07/2010  E1.00 INCH       GREENE             AR   PUBLIC

            QUARTER HAIL COVERING THE GROUND. ESTIMATED WINDS OF 50
            MPH.

0405 PM     HAIL             2 N PARAGOULD           36.08N 90.51W
04/07/2010  E1.75 INCH       GREENE             AR   TRAINED SPOTTER

            GOLF BALL HAIL LASTED FOR 30 SECONDS. A TREE WAS REPORTED
            DOWN ON A HOUSE.

0407 PM     HAIL             10 N PARAGOULD          36.20N 90.51W
04/07/2010  E0.88 INCH       GREENE             AR   PUBLIC

0415 PM     HAIL             MARMADUKE               36.19N 90.39W
04/07/2010  E1.75 INCH       GREENE             AR   LAW ENFORCEMENT

            DIME SIZE TO GOLF BALL SIZE HAIL REPORTED IN MARMADUKE.

0415 PM     TSTM WND DMG     MARMADUKE               36.19N 90.39W
04/07/2010                   GREENE             AR   LAW ENFORCEMENT

            SEVERAL TREE LIMBS DOWN AND 2 MOBILE HOME TRAILERS WERE
            DESTROYED. 3 HOUSES ALSO HAD ROOF AND SIDING DAMAGE ALONG
            WITH SEVERAL COMMERCIAL BUILDINGS.

0416 PM     TSTM WND GST     MARMADUKE               36.19N 90.39W
04/07/2010  E60.00 MPH       GREENE             AR   PUBLIC

0422 PM     HAIL             RECTOR                  36.26N 90.29W
04/07/2010  E1.00 INCH       CLAY               AR   TRAINED SPOTTER

0455 PM     HAIL             CLARKTON                36.45N 89.97W
04/07/2010  E0.75 INCH       DUNKLIN            MO   PUBLIC

0528 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
04/07/2010                   CRAIGHEAD          AR   EMERGENCY MNGR

            2-3 INCHES OF WATER OVER SEVERAL ROADWAYS ACROSS THE
            CITY.

0650 PM     FLASH FLOOD      BLYTHEVILLE             35.93N 89.92W
04/07/2010                   MISSISSIPPI        AR   LAW ENFORCEMENT

            WALNUT STREET IN TOWN FLOODED AND IMPASSABLE

&&

JAB
Local storm report, Apr 7, 6:01 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
701 PM CDT WED APR 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             10 N PARAGOULD          36.20N 90.51W
04/07/2010  E0.75 INCH       GREENE             AR   PUBLIC

0348 PM     HAIL             10 N PARAGOULD          36.20N 90.51W
04/07/2010  E1.00 INCH       GREENE             AR   PUBLIC

            QUARTER HAIL COVERING THE GROUND. ESTIMATED WINDS OF 50
            MPH.

0405 PM     HAIL             2 N PARAGOULD           36.08N 90.51W
04/07/2010  E1.75 INCH       GREENE             AR   TRAINED SPOTTER

            GOLF BALL HAIL LASTED FOR 30 SECONDS. A TREE WAS REPORTED
            DOWN ON A HOUSE.

0407 PM     HAIL             10 N PARAGOULD          36.20N 90.51W
04/07/2010  E0.88 INCH       GREENE             AR   PUBLIC

0415 PM     TSTM WND DMG     MARMADUKE               36.19N 90.39W
04/07/2010                   GREENE             AR   LAW ENFORCEMENT

            SEVERAL TREE LIMBS DOWN AND 2 MOBILE HOME TRAILERS WERE
            DESTROYED. 3 HOUSES ALSO HAD ROOF AND SIDING DAMAGE ALONG
            WITH SEVERAL COMMERCIAL BUILDINGS.

0415 PM     HAIL             MARMADUKE               36.19N 90.39W
04/07/2010  E1.75 INCH       GREENE             AR   LAW ENFORCEMENT

            DIME SIZE TO GOLF BALL SIZE HAIL REPORTED IN MARMADUKE.

0416 PM     TSTM WND GST     MARMADUKE               36.19N 90.39W
04/07/2010  E60.00 MPH       GREENE             AR   PUBLIC

0422 PM     HAIL             RECTOR                  36.26N 90.29W
04/07/2010  E1.00 INCH       CLAY               AR   TRAINED SPOTTER

0455 PM     HAIL             CLARKTON                36.45N 89.97W
04/07/2010  E0.75 INCH       DUNKLIN            MO   PUBLIC

0528 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
04/07/2010                   CRAIGHEAD          AR   EMERGENCY MNGR

            2-3 INCHES OF WATER OVER SEVERAL ROADWAYS ACROSS THE
            CITY.

0650 PM     FLASH FLOOD      BLYTHEVILLE             35.93N 89.92W
04/07/2010                   MISSISSIPPI        AR   LAW ENFORCEMENT

            WALNUT STREET IN TOWN FLOODED AND IMPASSABLE

0700 PM     FLASH FLOOD      FISHER                  35.49N 90.97W
04/07/2010                   POINSETT           AR   TRAINED SPOTTER

            3 INCHES OF WATER COVERING SEVERAL STREETS IN THE AREA.

&&

MHR

The radar

The Paducah radar (KPAH), 91 km away, was scanning. The volume nearest the first event began at 00:34 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 1 flash flood, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Weakley

When
April 7, 6:35 PM CST to 7:03 PM CST
Where
Weakley County, 1.78 mi SW of Hillside to 3.34 mi SW of Dresden
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.252, -88.853

Straight line winds knocked down several tree limbs at two residences northwest of Sharon. In addition, trees were knocked down on Travis Chapel Road, southwest of Dresden.

Thunderstorm Wind, Shelby

When
April 7, 7:10 PM CST to 7:15 PM CST
Where
Shelby County, 0.89 mi SE of Arlington to 1.13 mi ESE of Arlington
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
35.293, -89.667

Straight line winds blew a large tree down on a house on Brown Street in Arlington.

Flash Flood, Shelby

When
April 7, 7:20 PM CST to 9:15 PM CST
Where
Shelby County, 1.28 mi SE of Shelby Farms to Shelby Center
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
35.157, -89.854

Heavy rain produced flash flooding in the Bartlett-East Memphis area. Interstate 240 at Walnut Grove was flooded. In addition, Walnut Grove at Farm Road was flooded. Flooding also occurred at Mullins Station Road and Sycamore View.

Thunderstorm Wind, Carroll

When
April 7, 8:30 PM CST to 8:50 PM CST
Where
Carroll County, 0.61 mi NW of Howley to Hollow Rock
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.885, -88.539

Straight line winds blew several large tree limbs down southwest of Leach. Winds were estimated at 60 mph when the storm moved through Hollow Rock.

Hail, Carroll

When
April 7, 8:45 PM CST to 8:50 PM CST
Where
Carroll County, 0.67 mi NNE of Hollow Rock
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.038, -88.274

Thunderstorm Wind, Chester

When
April 7, 9:10 PM CST to 9:20 PM CST
Where
Chester County, 2.87 mi NW of Jacks Creek to 3.16 mi N of Jacks Creek
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
35.497, -88.569

Straight line winds blew trees down near Glendale. Several trees fell onto roads some of which were Glendale Road, Clarks Creek Road and Jones Road.

Thunderstorm Wind, Henderson

When
April 7, 9:20 PM CST to 9:35 PM CST
Where
Henderson County, 0.72 mi N of Lexington to 0.36 mi E of Lexington
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.660, -88.401

Straight line winds knocked trees down in and around Lexington.

Thunderstorm Wind, Decatur

When
April 7, 9:30 PM CST to 9:32 PM CST
Where
Decatur County, 1.24 mi NE of Beacon
Measured
50 kt (58 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.643, -88.164

Winds were measured at 58 mph just west of Parsons.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222852, 222878, 222879, 222881, 222882, 222883, 222884, 222885.